MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, SUTURELOC; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. IMPLANT SYSTEM, SUTURELOC; NON-DEGRADABLE FIXATN FASTENER
Model Number IMPLANT SYSTEM, SUTURELOC
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complain allegation is confirmed based on the customer attached picture.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude that the allegation on the ar-4551 sutureloc¿, meniscal root repair kit was confirmed, and the reported failure is most likely related to a user error following the device's correct surgical technique.Meniscal root repair using the sutureloc¿ implant surgical technique.The meniscal root repair technique using the sutureloc¿ implant is simple and reproducible.With the double-loaded implant, pass 2 repair stitches with only 1 anchor pass, reducing the number of steps from previous techniques.The repair sutures are converted inline, eliminating the potential for the suture to cut into bone.Set the anchor mechanism in 1 step by pulling the tensioning suture and cut the tail of the sutureloc implant flush to bone to complete the repair.Four distinguishable, all-suture components work together to create a knotless construct: repair sutures (a) conversion sutures (b) anchor mechanism (c) tensioning suture (d) load the distal end of the sutureloc¿ implant into the loop of the lasso wire.The suturelasso¿ loop should sit half an inch proximal to the tensioning suture to ensure easy passage through the tibial tunnel.Once the tail of the anchor has been shuttled, discard the lasso wire.Keeping tension on the repair stitches, slowly lead the anchor into the joint and carefully seat the anchor just below the tibial plateau.Use a curette to clear the soft tissue from the aperture of the transtibial tunnel.Note: great care should be taken at this step to minimize risk of pulling the anchor through the transtibial tunnel.Once the sheath is seated in the bone tunnel below the cortical layer of the tibial plateau, pull back on all 4 sutures coming out of the anterior portal to provisionally set the implant.Finish setting the implant by pulling on the loop of the tensioning suture (blue/black) at the distal end of the anchor out of the anterior tibia.Note: the blue repair stitch goes with the blue/white conversion suture and the white repair stitch goes with the white/black conversion suture.Note: pull the repair suture but do not tighten it completely until the second repair suture is shuttled.
 
Event or Problem Description
On 11/6/2024, it was reported by a sales representative via email that the shuttling sutures at the bottom of the implant of an ar-4551 sutureloc meniscal root repair kit were stuck together and the knotless mechanism would not lock.The implant had to be backed up with a secondary fixation kit to complete the case.This was discovered during a meniscal root repair procedure on (b)(6) 2024.Additional information received on 12/3/2024: it was reported that the scorpion needle broke inside the scorpion.The anchor remains in the patient, but all other fragments were removed.The case was completed using another ar-4551 sutureloc meniscal root repair kit.The case was delayed between fifteen to twenty minutes; however, the sales representative did not know if additional anesthesia was administered.

Brand Name
IMPLANT SYSTEM, SUTURELOC
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21048765
Report Number1220246-2024-09159
Device Sequence Number3409623
Product Code MBI
UDI-Device Identifier00888867425316
UDI-Public(01)00888867425316(11)240619(17)290531(10)15275895
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K223284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM, SUTURELOC
Device Catalogue NumberAR-4551
Device Lot Number15275895
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Initial Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown